| Model Number |
IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-623-7 keel punch and an ar-623-36 tibial impactor broke.This occurred during a total knee arthroplasty on (b)(6) 2023, the taper on the keel punch snapped off when trying to remove it from the bone.The tibial impactor broke during the impaction of the implant.There was no additional information provided, additional information has been requested.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces during impaction of the implant.